MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex enteral colonic stent was to be implanted in the colo-hepatic region to treat a 5cm malignant intestinal obstruction due to adenocarcinoma during an intestinal stent implantation performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent could not be deployed smoothly inside the patient.The outer sheath was kinked, and the stent was partially deployed when it was removed from the patient.The procedure was completed with another wallflex enteral colonic stent.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of stent damaged.The wallflex enteral colonic stent and delivery system were received for analysis.Visual inspection revealed that the stent was fully expanded and deployed, the wires of the stent were loose in the middle, the outer sheath was kinked in two sections, and the inner sheath was kinked.Microscopical inspection confirmed that the wires were loose in the middle of the stent.A dimensional inspection of the outer diameter of the delivery system confirmed that it was within specification.No other issues were noted with the delivery system.Product analysis confirmed the reported device malfunction of sheath kinked; however, the reported device malfunction of a stent partially deployed was not confirmed as the stent returned fully expanded and deployed.The investigation concluded that the reported device malfunctions of outer sheath kinked, inner sheath kinked, and damaged stent were most likely due to procedural factors such as lesion characteristics, the handling of the device, or the technique used by the physician.Therefore, review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16775279
Report Number3005099803-2023-02134
Device Sequence Number20545628
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2024
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0029811999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown